Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 607, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 10, 1999, 5:15 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 10, 1999, 5:15 PM CDT (22:15 UTC)
- Expired
- Sep 10, 1999, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woodward County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 102220 RRA SVROKC OKC059-153-102245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 515 PM CDT FRI SEP 10 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 545 PM CDT * AT 516 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK...OR ABOUT 20 MILES NORTH OF WOODWARD...MOVING SLOWLY SOUTHEAST AT 10 TO 15 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 70 MPH ARE LIKELY. LAT...LON 3677 9948 3655 9949 3647 9904 3673 9911R MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 10, 3:00 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT FRI SEP 10 1999 LOOKS TO BE A VERY ACTIVE WEEKEND ACROSS MOST OF CWA AS MULTIPLE SHORT WAVES AND A FRONT MAKE THEIR WAY ACROSS THE CENTRAL UNITED STATES. FIRST IN THE LINE IS HELPING TO KEEP THE WAA ACTIVITY THAT DEVELOPED EARLY THIS MORNING GOING ACROSS NE OK THIS AFTERNOON. NEXT WAVE IS NOW MOVING OUT OF CENTRAL AND SOUTHERN ROCKIES AND SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN ACROSS PORTIONS OF CENTRAL AND WESTERN KS. THIS ACTIVITY WILL LIKELY CONT TO DEVELOP AND EXPAND WEST AND SOUTH AND AS WAVE MAKES ITS WAY EAST TONIGHT. SEVERE STORMS ARE A GOOD BET LATE THIS AFTERNOON AND TONIGHT AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE WITH DEWPOINTS AT 18Z ALREADY IN THE MID AND UPPER 60S. ALTHOUGH WIND FIELDS ARE BEST TO OUR NORTH...THEY WILL BE SUFFICIENT TO SUSTAIN SEVERE STORMS INTO THE EVENING AND OVERNIGHT PERIOD. EXPECT A LARGE COMPLEX TO DEVELOP ACROSS NORTHERN OK/SOUTHERN KS THIS EVENING AND MOVE SOUTH ACROSS MUCH OF STATE OVERNIGHT. SHOULD GET A BREAK IN THE ACTIVITY FOR MUCH OF SATURDAY AS COMPLEX SHOULD BE MAKES ITS WAY SOUTH INTO SOUTHERN AND SOUTHEASTERN OKLAHOMA DURING THE MORNING HOURS. THIS SHOULD LEAVE PLENTY OF TIME FOR THE ATMOSPHERE TO RECOVER FOR MORE STORMS TO DEVELOP SATURDAY AFTERNOON AND EVENING. SHOWER AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH SUNDAY IN ADVANCE OF ANOTHER WAVE DROPPING SOUTH INTO LONG WAVE TROUGH ACROSS NORTHERN PLAINS ALONG WITH FRONT MAKING ITS WAY ACROSS STATE DURING THE DAY. SOME MODELS SHOWING RESIDUAL MOISTURE REMAINING ACROSS STATE EVEN INTO MONDAY. THEREFORE WILL KEEP SOME POPS CONT INTO SUNDAY NIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH...BUT INSTEAD OF YO-YOING THE FORECAST WILL LEAVE POPS OUT OF FIRST PART OF EXTENDED...BUT WILL HAVE TO WATCH CLOSELY. OTHERWISE EXTENDED LOOKS TO BE COOLER AND DRIER WITH COOL SURFACE HIGH BUILDING SOUTH INTO SOUTHERN U.S. FCSTID = 30 OKC 70 91 70 85 / 50 30 30 30 HBR 68 93 67 85 / 40 20 30 30 SPS 71 95 70 90 / 40 20 20 30 GAG 67 92 65 82 / 50 20 40 30 PNC 70 90 68 82 / 60 30 40 30 DUA 70 92 70 90 / 30 30 20 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 10, 4:23 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GLENCOE CITY HALL OK 1.00 INCH HAIL
09/10/99 PAYNE
COLELocal storm report, Sep 10, 4:23 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GLENCOE CITY HALL OK 1.00 INCH HAIL
09/10/99 PAYNE
COLELocal storm report, Sep 10, 4:52 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 SE BUFFALO OK .75 INCH HAIL
09/10/99 HARPER PUBLIC REPORT
0440 PM 4 W PLAINVIEW OK 60 MPH WIND GUST
09/10/99 WOODS PUBLIC REPORT
COLELocal storm report, Sep 10, 4:52 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 SE BUFFALO OK .75 INCH HAIL
09/10/99 HARPER PUBLIC REPORT
0440 PM 4 W PLAINVIEW OK 60 MPH WIND GUST
09/10/99 WOODS PUBLIC REPORT
COLELocal storm report, Sep 10, 4:56 PM CDT, 19 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0456 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 16 NE FREEDOM OK 64 MPH WIND GUST MEASURED
09/10/99 WOODS OKLAHOMA MESONET
0445 PM 16 NE FREEDOM OK 63 MPH WIND GUST MEASURED
09/10/99 WOODS OKLAHOMA MESONET
JSLocal storm report, Sep 10, 4:56 PM CDT, 19 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0456 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 16 NE FREEDOM OK 64 MPH WIND GUST MEASURED
09/10/99 WOODS OKLAHOMA MESONET
0445 PM 16 NE FREEDOM OK 63 MPH WIND GUST MEASURED
09/10/99 WOODS OKLAHOMA MESONET
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 37 min |
| Sep 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 29 min |
| Sep 10, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 35 min |
| Sep 10, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| Sep 10, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 28 min |
| Sep 10, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 50 min |
| Sep 10, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 32 min |
| Sep 10, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 30 min |
| Sep 10, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 52 min |
| Sep 10, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 45 min |
| Sep 10, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Sep 10, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 47 min |
| Sep 10, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 45 min |
| Sep 10, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 36 min |
| Sep 10, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 30 min |
| Sep 10, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 40 min |
| Sep 10, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 39 min |
| Sep 10, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 46 min |
| Sep 10, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.